Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side Effects and CD4 Count
Feb 8, 2009

Hey Doc,

I am wondering if side effects in Atripla decrease or increase as your cd4 counts changes or if there is any relation at all?

I am currently on Atripla. When I started i had a cd count of 20 and I had virtually zero side effects. About 6 months in my cd4 is up to 150 and VL Undetectable however some of the side effects are starting to show up that did not show before. I realize that its a bit unusual to see side effects start this late however I have read some reports of some drugs that produce more side effects for people with higher cd4 counts tho as far as I know Atripla is not on that list. While my cd4 count is not high by anyones standard I am wondering if they tend to get less as I get into the 300-400 range that I am hoping for. To be more specific the side effects I am noticing are the Sustiva side effects of an overall drunken feeling, semi fatigue and INCREDIBLY vivid dreams. I have already taken your advice on when I should take my meds in relation to eating however I must stress that these did not appear for months after starting which is whats prompting my question. The first 3 months there were no vivid dreams. Now I feel like im in a movie whenever I go to sleep. I know that I can consider a regimen change however my question here is more specific to if there is any relation to side effects and cd4 counts when dealing with Sustiva or Atripla. Thanks so much

Response from Dr. Henry

To my knowledge there is not an association between the CD4 level and efavirenz related side effects (your symptoms do sound like they could be due to efavirenz). KH



Previous
HIV Dried blood
Next
hiv/itchy skin

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement